Migraine with aura/ switch from combined to mini pill

combined-pill
migraine-with-aura
progestagen-only-pill

#1

Age: 22
I have been on three different combined pills. The first was Rigevidon which my skin reacted badly to, so I was switched over to Gederal which I felt was worse. I was then put on Lucette, which felt better even though I still got spots here and there so I stuck with it for about a year until I had a migraine with aura. I get visual disturbances, speech difficulty, numb arm/face and headache which lasts up to 6 hours. I was swiftly taken off the combined pill due to this. It’s been almost 4 months and I still get the occasional migraine. I have had a pregnancy scare and dont feel comfortable just relying on condoms and I am constantly stressed about not having that extra safety net that the pill provided. My migraines are having a serious effect on my ability to work as they can knock me out for a whole day. I have been considering going on the POP/Mini Pill. Will they help with my migraines? I understand it may make my skin break out but I’d take that over a migraine any day. I just don’t know what to do, as i’ve heard both good and bad things about it… Also the copper coil scares me and not sure if it will help my migraines.


#2

Hello @Carina98

I am very sorry for my slow reply.

Some migraines are associated with your menstrual cycle and the progestagen only pill could help those. I have never seen any evidence that the progestagen only pill could make migraines worse. It might be worth giving it a try as it is so easy to start and stop and keeping a record of your migraines.

Many thanks

Paula